Having uncomfortable side effects from your type 2 medications?

30d51b34-2647-11df-b61e-0017a4aa266a 0e6d33e5-2649-11df-9d36-0017a4aa266a Tip 13Some type 2 diabetes drugs can cause uncomfortable side effects, such as gastrointestinal distress. Work with your doctor to find a strategy that minimizes the discomfort while maximizing results.


Know what to expect.
Ask your doctor or pharmacist what side effects are associated with the medication so you’ll be prepared and know what is.

Start slow.
Starting with a small dosage and incrementally increasing (i.e., titration) can help ease some side effects.

Give it time.
Often your body just needs to adjust to the medication. Make sure you give your medication an adequate trial and let it work to its full therapeutic effect.

Other options.
If side effects are unbearable, there may be other medication options for you. Never stop taking a drug without speaking with your diabetes care team first. Most of the time you can work together to find a treatment option that’s both effective and compatible with your lifestyle.

SOURCE:

National Diabetes Information Clearinghouse. What I Need to Know About Diabetes Medication. http://diabetes.niddk.nih.gov/dm/pubs/medicines_ez/. (Accessed 07/07/11).

Reviewed by Francine Kaufman, MD. 4/08

See All Tips.

]]>
READ MORE

]]>

Last Modified Date: November 27, 2012

All content on dLife.com is created and reviewed in compliance with our editorial policy.

Sign up for FREE dLife Newsletters

dLife Membership is FREE! Get exclusive access, free recipes, newsletters, savings, and much more! FPO

Congratulations!
You are subscribed!
Congratulations!
You are subscribed!
Congratulations!
You are subscribed!
18 Views 0 comments
by Nicole Purcell
I am body dysmorphic. Since my teens, I have had what has been diagnosed as a distorted view of my weight, shape, and size. It is challenging, and it really does make living with diabetes even more difficult. For three days, in spite of no changes in a regimented eating and exercise routine, I have felt gigantic. I can barely look in the mirror because I don't like what I see. I feel as if I have tons of fat beneath my skin, just pulsing against the pores. I feel like...